Aa
Aa
A
A
A
Close
635798 tn?1223444631

How long will the withdrawals last

For 3 years I was on the fentanyl patch at the end I was changing my patch every 48 hours. Along with that i took lortabs 10/500 6 times a day. I went in April and had a back my 3 but it was great I haven"t been out of pain in 13 years so there was 6 years of oxycontin morphine perks lortabs you name it they gave it......... Well since I was not in pain I needed to get off of the fent. My back Dr. thought that a rehab by the way it was the Mayo clinic but that I had a great will and that I should start weaning myself go from 100s to 75s 50s and then 25s...HELL AT THE TIME IT SOUNDED GOOD.... Well I did it in 3 weeks at a time I wasn't going to go though withdrawals every 3 months I had oxycodone to control what pain I have in my back..Things went great till I didn't change my patch for 4 days.Holy Hell broke loose my Drs.have not read up on fent. So they gave me valium and told me go girl. I know they make 12.5 but where do I go from there? Is there a step that will help me?
8 Responses
Sort by: Helpful Oldest Newest
Avatar universal
gosh, i personally don't know anything about that, but i do know it seems kinda quiet tonight, so PLEASE post again tomorrow if you don't get a response...

someone will be here that knows something.

and good luck getting off everything.. it can be done.  and it feels amazingly better not to be altered anymore...

hang in there.  someone will be on soon, if not tonight, then in the a.m.... please post again then.  you'll get plenty of support and feedback...

warmly,
mj
Helpful - 0
626605 tn?1302520471
Did they just give you Valium and cut you off everything else? I really don't know much about Fent. Patches but I wish you the best :)
Helpful - 0
Avatar universal
Sorry, I do not know much about patches but ssuming that they are opiates seems as though withdrawals would be the same.  Dr.'s should wean you off.  Maybe using smaller dose and also wearing them for less time .  I am not a dr. but I do work as a med asst in a dr.'s office.  And I feel that to have been put out to dry as your dr did to you wasn't very kind.  I would seek another dr until you find one that knows what the patches are and will allow you to wean off.I am starting day three off lortab and I also have valium.  Maybe it helps - but if it does I can hardly tell.  I am going through hell even with valium. stannab
Helpful - 0
635856 tn?1227142579
hi, i was reading some of the comments other people left...and it doesnt seem like many people know much about fent. patches....prob. because docs are so reluctant to prescribe them because fentanyl is 100 times more potent than morphine as i'm sure you know ;)  Fentanyl was prob. the hardest narcotic for me personally to get off...but let me tell ya once u get off fent. you will feel sooo much better emotionally...
Helpful - 0
Avatar universal
I detoxed off the Fenanyl patch over 2 months ago. It is a very nasty drug to get off of. Its right up there with methadone. I wish I would have never been put on it. When I was just on 25mcg for 2 years, it caused me to increase my vicodin es to 3 every 4 hours and when I switched to oxycontin from fentanyl I had to be on 80mg of oxycontin to compare to the 25mcg fentanyl patch. My tolerance kept going up and up from being on the fentanyl patch. I ended up having to go back on the patch and started on 75mcg and went to 150mcg in less than 2 months. I wanted off this horrible drug and had no idea what I was in for ti'll I came here. It is 80 to 100times stronger than morhpine and herion. Its half -life is 17hours. A lot of doctors have no idea how bad it is and how strong it is. Where I live they give it like candy to people in chronic pain and patients that have intertiical cysitis like me. They told me oh try this it will help you take less vicodin.  I spoke to 3 psychiatrists that are addiction specialist and had no idea about fentanyl. Thank god for the few people that were here to help me that detoxed off it. If you need specific or any other info just private message me. I went through hell and back from this drug and have done a lot of research. Good luck!
Helpful - 0
Avatar universal
I have been addicted most likely to almost every pain medication they have around for 24 years and none of the withdraws are fun. I havent been on the fentanyl patch but my pain dr was about to put  me on it when i moved. I have serious spinal problems that require pain medication and I on nothing presently. Im in agony. I know I could go get whatever I wanted but I dont want the addiction or all the sickness and problems that go with in anymorel! I have no control where opiates are concerned., esp. when Im in this kind of pain..I have trouble concentrating and functioning because of the pain in itself, which has brought me to a stalemate. If Im to have any quality of life ...I will have to find something I can take that will allow me to kill two birds with one stone. The pain and avoid addiction as much as possible. I have been reading up on buprenorpine extensively (I am a disabled nurse as well) I realize there is no wonder drug but if this could help my pain and keep me from the other opiod addiction it could be the thing for me to try. Im at the end of my rope and do not many options .I ve done the PT, the injections etc but I will have give in at some point soon. Is there anyone that could give me some objective advice.This isnt me trying to get high anymore like it was years ago for years ,this is me years later trying to deal with real physical problems and the obvious fact i will always be an addict.At this point I just trying to have some partially  decent quality of
life .  Suboxone was originally used in Europe for pain way before it was allowed here for opiate addiction treatment , does anyone know if it really does work for pain ?
Helpful - 0
Avatar universal
I am on a 50 Fentanyl patch and have been on it for a year, changing it every other day.  Prior to that, I was on a 25 Fentanyl for 4 or 5 years plus took Vicodin for break through pain.  I am 55 years old and found out that I was born with Spinal Stenois (passed on at birth through my mother).  I also have degenerative joint and disc disease of the spine and under gone two major spine surgeries in the past few years.  In 2006, I had a triple lumbar fusion and then in 2007, I had a triple disectomy in my neck (cervical spine) along with having donor bone wedges put in place of the diseased discs and a titantium plate with screws to hold it together.  Last October, my MRI showed that I have 2 herniated discs in my mid spine and bone spurs.    
The rest of my spinal discs are bulging.  So yes, I have pain, however, I am so tired of living like a zombie with the pain patch.  It has made me reclusive because I have become so forgetful and it seems like nothing ever fazes me anymore.       My brother died last year and my best friend died in April and I didn't even cry.   I no longer have a life it seems.  I used to compose a lot of Christian poetry to put on my website, however, nothing inspires me anymore.  I also have totally lost my appetite and I have to force myself to eat.  I am now taking monthly vitamin B12 shots because I don't have much in my body.  I am severely constipated most of the time and feel tired and depressed most of the time.  The only thing I seem to do much better is sleep and I could do that most of time if I allowed myself to do so.

I have tried weaning off the Fentanyl patch several times but with little success.  I even tried moving the change time to an hour later each day and around the 7th day, I became anxious, shaky, etc.  I just want to know what it is like NOT to have to wear this patch.  I want to know how bad the pain will or won't be.  Since I have been on the 50 Fentanyl patch, I now feel the need to increase the dosage, as the pain is much worse in my spine.  Is it really the pain or the fact that I have came to tolerate the drug and need more.  I pray that I will be able to get completely away from this drug without going to a detox center.  I only wish I knew if I could live a normal life without the patch or pain pills.  I am no longer the person I used to be.  I have forgotten what "normal" is. Thanks for listening!  
Helpful - 0
271792 tn?1334979657
Hi and Welcome,

First off, this post in a year old and you would be best served by starting your own thread. Go to the top of this page and hit the green "Post A Question" button.

I will wait to answer your new post---just copy an paste what you have here. If you need help, let me know.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.